Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 14, 2022, 2:35 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 15, 2022, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 2:35 PM CST (20:35 UTC)
- In effect from
- Feb 15, 2022, 11:00 AM CST
- Expired
- Feb 15, 2022, 7:39 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3059 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336 WWUS84 KAMA 142035 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 235 PM CST Mon Feb 14 2022 OKZ001>003-TXZ001>020-317-151000- /O.UPG.KAMA.FW.A.0002.220215T1800Z-220216T0100Z/ /O.NEW.KAMA.FW.W.0003.220215T1800Z-220216T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 235 PM CST Mon Feb 14 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon to 7 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley...Collingsworth and Palo Duro Canyon. * 20 Foot Winds...Southwest at 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...4 to 7. * Timing...12 pm to 7 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
473 WWUS84 KAMA 150939 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 339 AM CST Tue Feb 15 2022 OKZ001>003-TXZ001>020-317-152200- /O.EXT.KAMA.FW.W.0003.220215T1700Z-220216T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 339 AM CST Tue Feb 15 2022 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley...Collingsworth and Palo Duro Canyon. * 20 Foot Winds...Southwest at 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Red Flag Threat Index...4 to 7. * Timing...11 am to 8 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
428 WWUS84 KAMA 152055 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 255 PM CST Tue Feb 15 2022 TXZ006>008-011>013-016>018-317-161100- /O.NEW.KAMA.FW.A.0003.220216T1800Z-220217T0100Z/ /O.CON.KAMA.FW.W.0003.000000T0000Z-220216T0200Z/ Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall- Armstrong-Palo Duro Canyon- 255 PM CST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...In Texas...Hartley...Moore...Hutchinson... Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...Today...As low as 6 percent. Wednesday...As low as 10 percent. * Red Flag Threat Index...Today...4 to 7. Wednesday...4-5. * Timing...Today...11 am to 8 pm. Wednesday...Noon to 7 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001>003-TXZ001>005-009-010-014-015-019-020-160200- /O.CON.KAMA.FW.W.0003.000000T0000Z-220216T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth- 255 PM CST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Roberts...Hemphill...Gray...Wheeler...Donley and Collingsworth. * 20 Foot Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...4 to 7. * Timing...11 am to 8 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
545 WWUS84 KAMA 160139 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 739 PM CST Tue Feb 15 2022 TXZ006>008-011>013-016>018-317-161200- /O.CAN.KAMA.FW.W.0003.000000T0000Z-220216T0200Z/ /O.CON.KAMA.FW.A.0003.220216T1800Z-220217T0100Z/ Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall- Armstrong-Palo Duro Canyon- 739 PM CST Tue Feb 15 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE TEXAS PANHANDLE... ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Red Flag Warning. * Affected Area...In Texas...Hartley...Moore...Hutchinson... Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Red Flag Threat Index...4 to 5. * Timing...Noon to 7 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001>003-TXZ001>005-009-010-014-015-019-020-160245- /O.CAN.KAMA.FW.W.0003.000000T0000Z-220216T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth- 739 PM CST Tue Feb 15 2022 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has cancelled the Red Flag Warning. Winds have decreased ending the need for today's Red Flag Warning. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 14, 11:00 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Feb 14, 11:00 AM CST, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Amarillo TX Issued by National Weather Service Lubbock TX 1100 AM CST Mon Feb 14 2022 .AVIATION... VFR will prevail through the forecast period. Expect strong southwesterly winds beginning late tomorrow morning through the afternoon hours with blowing dust potentially limiting visibility at times. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 55
Hazardous weather outlook, Feb 14, 3:09 AM CST, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 309 AM CST Mon Feb 14 2022 OKZ001>003-TXZ001>020-317-142200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 309 AM CST Mon Feb 14 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to critical fire weather conditions are possible for the Texas and Oklahoma Panhandles Tuesday. Elevated fire weather conditions are possible for Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions Tuesday and Wednesday.
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.